Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 23, 2015, 12:10 AM EDT for Early County, Georgia; Henry County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2015, 12:10 AM EDT (04:10 UTC)
- Expired
- Mar 23, 2015, 12:43 AM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Early County, GA
The radar
The Ft Rucker radar (KEOX), 48 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS52 KTAE 230410 SVRTAE ALC067-GAC099-230500- /O.NEW.KTAE.SV.W.0020.150323T0410Z-150323T0500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1210 AM EDT MON MAR 23 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA... NORTHWESTERN EARLY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 100 AM EDT/MIDNIGHT CDT/ * AT 1209 AM EDT /1109 PM CDT/...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...OR 10 MILES WEST OF BLAKELY...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BLAKELY...COLUMBIA...HALEBURG...CUBA...ROCK HILL...EARLY CO A/P... COLOMOKEE AND KOLOMOKI MOUNDS SP. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3149 8481 3129 8476 3131 8520 3141 8521 TIME...MOT...LOC 0409Z 267DEG 37KT 3136 8511 $$ 38-GODSEY
2 follow-up statements
584
WWUS52 KTAE 230423
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1223 AM EDT MON MAR 23 2015
ALC067-230431-
/O.CAN.KTAE.SV.W.0020.000000T0000Z-150323T0500Z/
HENRY AL-
1223 AM EDT MON MAR 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3149 8481 3129 8476 3130 8509 3133 8508
3133 8509 3137 8509 3139 8508 3143 8508
3143 8507 3144 8507
TIME...MOT...LOC 0421Z 269DEG 34KT 3135 8499
$$
GAC099-230500-
/O.CON.KTAE.SV.W.0020.000000T0000Z-150323T0500Z/
EARLY GA-
1223 AM EDT MON MAR 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHWESTERN EARLY COUNTY...
AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF BLAKELY...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BLAKELY...CUBA...COLOMOKEE...KOLOMOKI MOUNDS SP...ROCK HILL AND EARLY
CO A/P.
LAT...LON 3149 8481 3129 8476 3130 8509 3133 8508
3133 8509 3137 8509 3139 8508 3143 8508
3143 8507 3144 8507
TIME...MOT...LOC 0421Z 269DEG 34KT 3135 8499
$$
38-GODSEY583
WWUS52 KTAE 230443
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 AM EDT MON MAR 23 2015
GAC099-230452-
/O.CAN.KTAE.SV.W.0020.000000T0000Z-150323T0500Z/
EARLY GA-
1243 AM EDT MON MAR 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EARLY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3149 8481 3129 8476 3130 8509 3133 8508
3133 8509 3137 8509 3139 8508 3143 8508
3143 8507 3144 8507
TIME...MOT...LOC 0439Z 267DEG 37KT 3136 8474
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 9:17 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 22, 9:17 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 917 PM EDT SUN MAR 22 2015 .NEAR TERM [THROUGH TONIGHT]... RAIN WILL CONTINUE INTO THE OVERNIGHT HOURS AS A COLD FRONT APPROACHES. A THUNDERSTORM OR TWO IS POSSIBLE PARTICULARLY IN THE GA AND AL COUNTIES. SOME LOCATIONS HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAIN AND ANOTHER INCH IS LIKELY OVERNIGHT PARTICULARLY IN AL AND GA. PATCHY FOG IS LIKELY OVERNIGHT. LOWS WILL RANGE FROM THE UPPER 50S TO THE LOWER 60S ACROSS THE REGION. && .AVIATION... [THROUGH 00Z TUESDAY]... RAIN WILL CONTINUE THROUGH THE NIGHT AS A COLD FRONT APPROACHES. IFR AND POSSIBLY LIFR CONDITIONS ARE EXPECTED OVERNIGHT WITH PATCHY FOG AND VERY LOW CEILINGS. WINDS WILL BECOME NORTHERLY AS THE COLD FRONT PASSES IN THE MORNING. CLOUDS WILL LINGER THROUGHOUT THE DAY WITH MVFR LIKELY LATE MORNING AND VFR LIKELY IN THE AFTERNOON. && .PREV DISCUSSION [349 PM EDT]... .SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]... THE SURFACE LOW WILL BE MOVING EASTWARD ACROSS THE FLORIDA PANHANDLE DRAGGING A SWWD TRAILING COLD FRONT WITH IT BY DAYBREAK MONDAY. POPS WILL BE CHANCE TO LIKELY IN THE MORNING TAPERING DOWN TO CHANCE POPS IN THE AFTERNOON. A FEW LINGERING SHOWERS WILL BE POSSIBLE FOR OUR FAR EASTERN ZONES MONDAY EVENING, OTHERWISE, IT WILL BE A DRY FORECAST FOR THE REMAINDER OF THE PERIOD. ON TUESDAY, HIGH PRESSURE ACROSS THE MID ATLANTIC WILL BUILD SOUTHWARD INTO THE REGION WITH NORTHEASTERLY LOW LEVEL FLOW IN PLACE. THIS WILL SERVE TO BRING COOLER TEMPS AND MOSTLY CLOUDY SKIES ESPECIALLY FOR OUR NORTHERN TIER GA ZONES. .LONG TERM [WEDNESDAY THROUGH SUNDAY]... SURFACE HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC WILL BE MOVING EAST WITH THE NEXT COLD FRONT ARRIVING LATE THURSDAY OR EARLY FRIDAY. A DEEP UPPER TROUGH THROUGH THE PLAINS ON FRIDAY WILL FURTHER AMPLIFY AS THE AXIS TRANSLATES ACROSS THE GULF COASTAL STATES AND EVENTUALLY OFF THE ATLANTIC SEABOARD OVER THE WEEKEND. COOL HIGH PRESSURE FROM CANADA WILL DROP INTO THE AREA ON SATURDAY AND REMAIN IN PLACE THROUGH SUNDAY. TEMPERATURES OVER THE WEEKEND COULD BE BETWEEN 10 AND 15 DEGREES BELOW NORMAL FOR LATE MARCH WITH HIGHS RANGING FORM THE UPPER 50S NORTH TO LOWER TO MID 60S SOUTH. A FEW OF OUR NORTHERN ZONES MAY EVEN SEE A LIGHT FREEZE FOR SUNDAY MORNING. HOWEVER...FOR NOW WILL SHOW THE COLDEST TEMPS IN THE UPPER 30S ACROSS OUR NORTHERNMOST GEORGIA ZONES. .MARINE... WINDS WILL GRADUALLY SHIFT FROM SOUTHWEST TO NORTHWEST THROUGH MONDAY AS A COLD FRONT PUSHES ACROSS THE WATERS. WINDS WILL SWING AROUND TO BECOME EAST ON TUESDAY AND THEN SOUTH ON WEDNESDAY AS SURFACE HIGH PRESSURE MOVES EAST. WINDS AND SEAS MAY ELEVATE TO AT LEAST CAUTIONARY LEVELS BY THE END OF THE WEEK AS THE NEXT COLD FRONT MOVES THROUGH THE MARINE AREA. .FIRE WEATHER... NO FIRE WEATHER CONCERNS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL AND KEEP AFTERNOON RELATIVE HUMIDITIES WELL AWAY FROM RED FLAG LEVELS. .HYDROLOGY... RAINFALL TODAY ACROSS THE REGION SHOULD AVERAGE BETWEEN 1 TO 2 INCHES, WITH ISOLATED HEAVIER AMOUNTS POSSIBLE IN THE STRONGER STORMS AND INTO SOUTHWESTERN GEORGIA. THESE RAINFALL AMOUNTS WILL LIKELY RESULT IN MODEST RISES ON AREA RIVERS WITH A FEW FORECAST POINTS IN SOUTHWESTERN GEORGIA AND THE FLORIDA BIG BEND REACHING ACTION STAGE IN THE EARLY PORTION OF THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 62 78 53 74 56 / 80 50 10 0 0 PANAMA CITY 62 73 52 70 59 / 50 40 10 0 0 DOTHAN 57 73 48 71 54 / 80 50 10 0 0 ALBANY 56 66 48 68 54 / 90 50 10 0 0 VALDOSTA 61 71 50 71 56 / 90 70 20 0 0 CROSS CITY 64 79 53 76 58 / 70 60 20 0 0 APALACHICOLA 64 79 55 70 59 / 60 40 10 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MCDERMOTT SHORT TERM...BARRY LONG TERM...BARRY AVIATION...MCDERMOTT MARINE...BARRY FIRE WEATHER...MCDERMOTT HYDROLOGY...GODSEY
In the hours before
Special weather statement, Mar 22, 10:08 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 PM CDT SUN MAR 22 2015 ALZ065-230300- COFFEE AL- 908 PM CDT SUN MAR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY IN SOUTHEAST ALABAMA UNTIL 1000 PM CDT... AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OPP...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO GUSTY WINDS...TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND COULD LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3145 8619 3145 8579 3120 8579 3119 8619 TIME...MOT...LOC 0205Z 281DEG 31KT 3134 8633 38-GODSEY
Special weather statement, Mar 22, 11:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1158 PM EDT SUN MAR 22 2015 ALZ067-069-GAZ142-230445- HOUSTON AL-HENRY AL-EARLY GA- 1158 PM EDT SUN MAR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND NORTHERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA AND SOUTHWESTERN EARLY COUNTY IN SOUTHWEST GEORGIA UNTIL 1245 AM EDT/1145 PM CDT/... AT 1156 PM EDT /1056 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES EAST OF HEADLAND TO NEAR DOTHAN...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... ASHFORD AROUND 1105 PM CDT. COLUMBIA AROUND 1110 PM CDT. BLAKELY AROUND 1225 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3136 8489 3111 8506 3122 8546 3139 8530 TIME...MOT...LOC 0356Z 278DEG 33KT 3136 8523 3122 8537 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:08 PM EDT | Special Weather Statement | TAE | Coffee | 52 min |
| Mar 22, 10:27 PM EDT | Severe Thunderstorm Warning | TAE | Coffee | 48 min |
| Mar 22, 11:58 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.